Hello, I just started a new page in life and want to enjoy without Adderall. I take 40mg XR once daily. I've been taking it approximately 3 years now and want to walk off of it. Life's too busy for cold turkey. Is the anyone in Greenville, SC that can help me?
I am not from SC but I am also prescribed adderall, only I am prescribed 40mg of IR instead of XR, and it is a medication that is suppose to calm you from ADHD symptoms, which also unfortunately most fund anxiety coming into play also, they come hand in hand with each other. Where you are prescribed XR, you can taper your dosage by redusing the beads in the capsules. If you slowly taper off that way the affects will not be so uncomfortable. A doctor once told me that this was a medication that you can stop cold turkey, which you can without life threatening symptoms. But the symptoms that you get are not ones that allow u to continue life feeling good it will give u migraines and make you feel depressed and tired even. So tapering would be the way I would recommend and it is not a long process to do so, but your ADHD symptoms will come back and if your symptoms of that is not bothersome then I would just start the taper on your own.
Was this helpful?0
Thanks for the response. I went from an aircraft mechanic background into Analysis and database management. From repetitive work to having to think for a living and it was at this point when I started this medication. Point being, I was able to function without it for 31 years of my life and now question it's reason for still being in my life. I will definitely take your advice on this. Thank you.
Was this helpful?0
I have a lot of respect for those who share personal experience with tapering, having overcome potential turmoil first hand. However, due to the nature of how serious withdrawals could potentially be, I always encourage patients to seek specific tapering advice/schedules through their prescribing doctor before taking a total leap of faith. And this is not to say that the advice given isn't sound (in my personal opinion it is), but if anything doesn't go as planned, then you can at least hold your doctor accountable if he/she is the one providing you with medical advice - especially if stopping the medication could affect your ability to perform in a professional work environment as a result of unexpected withdrawal symptoms. Just wanted to add my two cents here. I hope everything works out for the best!